MAUDE Adverse Event Report: ANGIODYNAMICS VORTEX PORT; VORTEX LP DUAL TITANIUM PORT SYSTEM

ANGIODYNAMICS VORTEX PORT; VORTEX LP DUAL TITANIUM PORT SYSTEM
Model Number LVTX5213
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
An end user reported an event that occurred with a lp titanium vtx 12 fr det 12f intro port.The patient had significant access issues with his port.His lateral port was accessed, flushed and pulled with no issue.The medial port would not flush or draw.A contrast study under flouro was performed which showed a retained catheter fragment in the distribution of the left brachiocephalic vein left from a previously removed unknown port.Under flouro, they attempted to infuse contrast, however only a short segment of the external catheter associated with the access needle filled with contrast material, after which resistance precluded a contrast extending more distally into the hub itself.After documenting this, the examination was terminated.The patient was returned to his room, and a np performed arbcx with the lateral port out of the patient and peripheral access into the patient.The patient was discharged home with usage instructions.The patient has been scheduled for (b)(6) 2022 for removal and replacement as the patient requires both hubs to be functional for treatment.
 
Additional Manufacturer Narrative
The reported device is currently implanted with plans for removal, therefore is currently unavailable for return for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one dual lumen port.As received the port contained bio material {blood} inside and outside.Both sides of the port septum were filled with bio material {blood}.The port stem was found to be occluded with a piece of material that appeared to have been cored out of the septum.The customer's complaint description of inability to infuse or aspirate through one side of the port is confirmed.The port stem was found to be occluded with a piece of material that appeared to have been cored out of the septum.The most likely root cause of this issue is use of an incompatible (coring) needle or damaged needle resulting in a cored section of the septum being pushed inside the port and lodging in the port stem/lumen.No manufacturing non-conformances were observed during sample review.Dfu instructs the use of anti-coring needle for port access.The customer's complaint description of inability to infuse or aspirate through one side of the port is confirmed.The port stem was found to be occluded with a piece of material that appeared to have been cored out of the septum.The most likely root cause of this issue is use of an incompatible (coring) needle or damaged needle resulting in a cored section of the septum being pushed inside the port and lodging in the port stem/lumen.No manufacturing non-conformances were observed during sample review.Dfu instructs the use of anti-coring needle for port access.Labeling review: review of the returned port sample shows damage to the port septum consistent with coring from needle that in not a non-coring needle.This use of the port device is not consistent with its labeling.Dfu is supplied to the customer.The dfu contains a warning that states: needles use of angiodynamics anti-coring (19 to 22 gauge huber point) needles in all procedures is recommended.These needles have been designed and tested to ensure that septum life is preserved.Needles are for single use only.Note: septum puncture life under qualified testing procedures, the septum allows up to 2,000 punctures when tested at 10 psi using a 22 gauge non-coring needle.This pressure exceeds typical levels experienced in clinical practice.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VORTEX PORT
Common Device Name
VORTEX LP DUAL TITANIUM PORT SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key13257977
Report Number1317056-2022-00003
Device Sequence Number19218981
Product Code LJT
UDI-Device IdentifierH787LVTX52130
UDI-PublicH787LVTX52130
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K010767
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLVTX5213
Device Catalogue NumberLVTX5213
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Supplement Date Received by Manufacturer02/18/2022
Initial Report FDA Received Date01/14/2022
Supplement Report FDA Received Date02/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age16 YR
Patient SexMale